Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hopeful4it

Should I go on Accutane?

Recommended Posts

Hey guys, so I had a derm apt last week and he suggested accutane to me, so I have a go ahead from the derm to go on it he just left the decision to me for my next apt. My parents have both said that they do not want me to go on it but I am an adult and in the end it is my decision.

I would classify my acne has moderate and persistent. Its enough to cause me serious emotional grief and it is all I think about day and night. I dont' know whether or not to go ahead and go on a course. I'm concerned about the possible side effects (serious ones, not so much the dry skin and lips), and the harm I could be causing my body.

I know in the end it is a personal decision to make but I was wondering if any of you have been in my shoes and any advice you guys could give me (I'm open to both positive and negative comments). Thanks in advance guys!

Share this post


Link to post
Share on other sites

I have had moderate and highly persistent acne for about ten years now, and I've tried countless oral prescriptions and topicals, and OTC meds. I've been on 40mg of Accutane (Amnesteem) for a week now and already my skin is clearing up. I highly recommend going on Accutane as the side effects are sometimes feared a bit too much than they should be.

There are countless Accutane logs on the website that you can check out to see what people actually suffer from. I suggest you check some out to help you in your decision. But remember, if the side effects became too much, you could always stop. It's really lucky that you have a derma who is willing to prescribe you Accutane, as many people find it hard to get the prescription.

Share this post


Link to post
Share on other sites

Yes take it, its the best drug ever. Sooner you do - the quicker you'll have beautiful clear skin

Share this post


Link to post
Share on other sites

I'm in my 6th month of accutane for moderate but very persistent acne, like yours. I got hit quite hard with the side effects: very dry eyes, fatigue, joint problems, depression, persistent infections etc. But honestly, the side effects only popped up when I didn't take care of myself. I'd definitely recommend accutane...its an amazing drug. For the first time in 10 years, I don't have acne. You just need to be prepared to take super good care of yourself for a while.

If you have any questions, feel free to ask. :)

Share this post


Link to post
Share on other sites
thanks guys, anyone else?

Go for it. I was on the fence like you, but now that I'm almost done with my course (month 5), I can easily say it has been one of the best decisions i ever made.

Share this post


Link to post
Share on other sites

The pill is a miracle for most, It was for me, and I had Moderate/Severe - Severe acne when I was perscribed it, after 6 months of it, I was completely clear, and honestly not even one pimple or anything was on my face, I was left with some scaring though, but thats the least of my problems.

I would highly suggest it, because for some people, (like me) its the only thing that works, and it works well. :)

Share this post


Link to post
Share on other sites

I highly recommand going on accutane. I was like you, refusing to go on accutane because of the horrible side effects. I thought I will grow out of acne by the time I pass 18, but things got worse, so I decided to take it, and risk my body. No pain no gain haha.

I'm only 20 days in, on my 40mg per day, and I'm already getting results.

Side effects I got so far:

Dry Skin

Very Dryed Lips

Fatique

Itchy Scalp

Not as bad as I thought. Go on it. Sooner the better!

Share this post


Link to post
Share on other sites

Do it man...I was in exactly the same situation as you and Accutane totally changed my life. Now I never even think of acne after it being like the bane of my existence for years!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×